Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

A variational principle for surface waves in magnetohydrodynamics


Author: Bhimsen K. Shivamoggi
Journal: Quart. Appl. Math. 41 (1983), 31-33
MSC: Primary 76W05; Secondary 49H05
DOI: https://doi.org/10.1090/qam/720366
MathSciNet review: 720366
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A variational principle for the motion of the interface between an infinitely conducting fluid and a vacuum magnetic field is given. This variational principle not only gives the Laplace equation governing the velocity potential and the magnetic-field potential, but also provides all the boundary conditions appropriate to the interface between an infinitely conducting fluid and a vacuum magnetic field. However, unlike the hydrodynamical case, this variational principle does not have the simple physical interpretation of the stationarity of the fluid pressure + magnetic field pressure.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76W05, 49H05

Retrieve articles in all journals with MSC: 76W05, 49H05


Additional Information

DOI: https://doi.org/10.1090/qam/720366
Article copyright: © Copyright 1983 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website